Journal cover Journal topic
Annales Geophysicae An interactive open-access journal of the European Geosciences Union
Journal topic

Journal metrics

Journal metrics

  • IF value: 1.490 IF 1.490
  • IF 5-year value: 1.445 IF 5-year
    1.445
  • CiteScore value: 2.9 CiteScore
    2.9
  • SNIP value: 0.789 SNIP 0.789
  • IPP value: 1.48 IPP 1.48
  • SJR value: 0.74 SJR 0.74
  • Scimago H <br class='hide-on-tablet hide-on-mobile'>index value: 88 Scimago H
    index 88
  • h5-index value: 21 h5-index 21
Volume 14, issue 8
Ann. Geophys., 14, 777–785, 1996
https://doi.org/10.1007/s00585-996-0777-0
© European Geosciences Union 1996
Ann. Geophys., 14, 777–785, 1996
https://doi.org/10.1007/s00585-996-0777-0
© European Geosciences Union 1996

  31 Aug 1996

31 Aug 1996

Cancellation exponents and multifractal scaling laws in the solar wind magnetohydrodynamic turbulence

V. Carbone and R. Bruno V. Carbone and R. Bruno

Abstract. Some signed measures in turbulence are found to be sign-singular, that is their sign reverses continuously on arbitrary finer scales with a reduction of the cancellation between positive and negative contributions. The strength of the singularity is characterized by a scaling exponent κ, the cancellation exponent. In the present study by using some turbulent samples of the velocity field obtained from spacecraft measurements in the interplanetary medium, we show that sign-singularity is present everywhere in low-frequency turbulent samples. The cancellation exponent can be related to the characteristic scaling laws of turbulence. Differences in the values of κ, calculated in both high- and low-speed streams, allow us to outline some physical differences in the samples with different velocities.

Publications Copernicus
Download
XML
Citation